Heavy Snow, Western Columbia River Gorge
- When
- February 2, 1:00 AM PST to 6:00 PM PST
- Where
- Western Columbia River Gorge forecast zone
- Reported by
- TRAINED SPOTTER
Hood River received 1 inch of snow.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
Hood River received 1 inch of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 1, 8:30 PM PST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 830 PM PST SUN FEB 1 2004 .SYNOPSIS...ANOTHER PACIFIC FRONTAL SYSTEM IS APPROACHING THE CENTRAL COAST TONIGHT. THE ASSOCIATED WARM FRONT IS SPREADING PRECIPITATION NORTH INTO WESTERN OREGON TONIGHT AND MONDAY WHILE THE COLD FRONT PUSHES THE MAIN PRECIPITATION SOUTH OF OUR AREA INTO NORTHERN CALIFORNIA. SHOWERS WILL CONTINUE OVER THE AREA UNTIL THE LOW PRESSURE CENTER MOVES INLAND TUESDAY...FOLLOWED BY A BRIEF DRYING PERIOD WITH ANOTHER FRONTAL SYSTEM APPROACHING THE AREA BY THE END OF THE WEEK && .DISCUSSION... .SHORT TERM... INFRARED SATELLITE IMAGERY SHOWS THE NEXT SYSTEM APPROACHING FROM THE WEST THIS EVENING WITH THE 992 MB LOW PRESSURE CENTER NEAR 44N 133W. THE ASSOCIATED WARM FRONT IS SPREADING PRECIPITATION NORTH INTO WESTERN OREGON. SOUTHEAST WINDS ON THE COAST AND EASTERLY WINDS OUT OF THE COLUMBIA GORGE WILL INCREASE TONIGHT AND MONDAY. MODELS DEVELOP A 1000/700 THICKNESS TROUGH AND SURFACE RIDGE THAT EXTENDS FROM EASTERN WA TO THE GORGE MONDAY AND COULD MEAN A BIT COOLER OUTFLOW THERE AS MOISTURE OVERRUNS. THUS...WILL KEEP LOWER SNOW LEVELS IN AND NEAR THE GORGE TONIGHT AND MONDAY. THE SURFACE LOW SLOWLY WEAKENS OFFSHORE MON AFTERNOON AND NIGHT AS A STRONG NORTHERLY JET OFFSHORE DIGS THE UPPER LOW CENTER SOUTHEAST INTO CALIF. THE LOW WILL CONTINUE TO WEAKEN AS IT MOVES INLAND TUESDAY WITH SHOWERS DIMINISHING TUESDAY AND TUESDAY NIGHT. MODELS BUILD WEAK HIGH PRESSURE INTO THE AREA WEDNESDAY FOR A BRIEF PERIOD OF DRYING BEFORE THE NEXT SYSTEM APPROACHES. THE ONLY REMAINING RIVER LOCATION ABOVE FLOOD STAGE IS THE PUDDING RIVER AT AURORA. THE FLOOD WARNING FOR THE TUALATIN RIVER AT DILLEY HAS BEEN CANCELLED. LIKENS .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MODELS REASONABLY IN AGREEMENT AND CONSISTENT WITH PROGRESSIVE PATTERN THROUGH THE EXTENDED PERIOD. GFS CONTINUES TO SHOW A BREAK IN PRECIPITATION FOR LATER WED INTO THU AS UPPER TROUGH DEPARTS AND A STRONG WARM FRONT AHEAD OF NORTH PACIFIC STORM REMAINS OFFSHORE. THE WARM FRONT ARRIVES THU FOLLOWED BY COLD FRONT THU NIGHT...AND A SHOWERY FRI. TIMING AND PLACEMENT DIFFERENCES MORE APPARENT WITH SHORTWAVE ENERGY FOR SYSTEM ON SAT. NEW GFS RUN PUSHES BRUNT OF ENERGY FURTHER NORTH AND WEST. UPPER AND SURFACE RIDGE BUILDS STRONGLY ON SUN AT AROUND 140W WITH COOL NORTHERLY FLOW ALOFT OVER REGION INTO EARLY NEXT WEEK. SNOW LEVELS REMAIN CONFINED TO THE MOUNTAINS THROUGH FRI THEN LOWER AFTER SAT AS COOLER NORTHERLY FLOW DEVELOPS. && .PRELIMINARY POINT POPS AST 884553 PDX 774453 SLE 874453 EUG 874453 && .PQR WATCHES/WARNINGS/ADVISORIES... .WA/OR...SMALL CRAFT ADVISORY CAPE SHOALWATER TO FLORENCE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 454 AM PST SUN FEB 1 2004 ORZ001>013-WAZ019>023-039-040-021400- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST- CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA- LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY- NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 454 AM PST SUN FEB 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY FLOOD WARNING FOR THE TUALATIN RIVER...RIVER LEVELS GRADUALLY FALLING BELOW FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385454.